MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 1 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 1 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z341H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an ileostomy closure procedure on (b)(6) 2025 and suture was used.Needle was armed at the swage and broke while suturing fascia.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/17/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: - was the needle piece(s) retrieved during the same procedure? - what measures were implemented to retrieve the broken piece? - was there any additional tissue damage resulting from the search for the needle piece? - does a fragment of the needle remain in the patient¿s tissue? if so, ¿ is there any plan in place to remove the needle piece in the future? ¿ if so, could you please provide the scheduled date for the removal? ¿ in which tissue structure was the broken needle located? ¿ what is the surgeon's opinion of the potential consequences for the patient? - were there any unexpected outcomes or complications resulting from the prolonged surgery time? - which tissue was being sutured when the event occurred? - was additional dissection required in other organs/tissues other than the target tissue? - was there any change in the patient¿s post operative care due to the prolonged procedure? - could you kindly perform the follow-up attempt for the product return? please ensure that the shipment tracking number is provided - please provide the source or name of person providing answers to follow-up questions: to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was reported: was surgery delayed due to the reported event? yes, if yes, number of minutes: 90, action taken when event occurred? first the floor was scanned with a magnetic to see if it fell, then xray plate was used to confirm whether it was in the patient and finally c arm fluoroscopy was brought in to locate/retrieve the fragment, was procedure successfully completed? yes, were fragments generated? yes, if yes, were they removed easily without additional intervention? no, if no, explain: xray needed to locate the missing piece, patient status/ outcome / consequences no, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? patient was in recovery doing well, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: yes, if yes, describe xray and fluoroscopy, is the patient part of a clinical study unknown.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/16/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
PDSII VIO 27IN 1 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23324869
Report Number2210968-2025-12010
Device Sequence Number13415828
Product Code NEW
UDI-Device Identifier10705031060647
UDI-Public(01)10705031060647(17)300430(10)108CMC
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ341H
Device Lot Number108CMC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown